Search the Community
Showing results for tags 'divalproex'.
Found 2 results
Hello everyone! So, this is more exploratory than anything. I accept that, as someone with bipolar disorder, taking an antipsychotic might be a necessary part of my maintenance treatment, and lately that has become more evident. I had been taking Rexulti (brexpiprazole) in varying doses since 2017 when I started it with Depakote ER (divalproex, 24-hour) and Trintellix (vortioxetine). Still taking the Depakote (now up to 1500mg), but Trintellix and Rexulti have worked their way out of the equation, as of late. My medication regimen has taken a more classical turn due to a breakthrough hypomanic episode in Dec./Jan., and I am currently taking a combo of Depakote ER at night along with 0.5mg of Risperdal (risperidone). Because of persistent issues with depression and anxiety, I am also now taking 50mg of Pristiq (desvenlafaxine) each morning along with 50mg of Vyvanse (lisdexamfetamine) for ADHD that I have been taking for some time. This combo seems to be working fairly well for me. When I started the Risperdal at 0.25mg/day at bedtime, I didn't really notice much difference at all during the day, but I suppose it was nice as a sleep aid. I increased to 0.5mg on Day 4 and I've parked here to try it out for a bit before deciding to increase further. The Risperdal is really to deal with those breakthrough hypomanic/mixed symptoms such as irritability and agitation, which have always been tough for me. In the beginning of my treatment (2014), antipsychotics were used as monotherapy for mood stabilization, but I could never tolerate the doses necessary to calm those symptoms, because I was easily susceptible to EPS like akathisia. Fast-forward a few years, and we've found that using an anticonvulsant as the primary mood stabilizer with the antipsychotic as a secondary has generally served me well without too much incidence of akathisia. I started Risperdal on June 8th and increased to 0.5mg a few days afterward. So it's been almost 3 weeks at this dose. My experience so far tells me to keep increasing. I'm curious to know people's experiences on Risperdal, particularly in combination with another established mood stabilizing agent like lithium or valproate. I recognize that I take Depakote and that a combo of lithium+Risperdal may not be the same, but the mood stabilizing effects of lithium and valproate are generally regarded with equal respect in most literature for the time being. Any thoughts on lower dose Risperdal?....particularly in concert with another mood stabilizer?
Does anyone have any experience specifically with the Depakote+Lamictal combo (with or without other medications). I've been on Depakote now since about November of last year but we're swapping out the Trintellix for Lamictal because my new insurance in July might give me a hard time about covering Trintellix. And we (my pdoc and I) figured that demonstrating an approved medication doesn't work (if it doesn't work that is) should be something we should try before submitting the step therapy paperwork for Trintellix. For this new insurance, they not only require that you try at least two other generics, but the "Restricted Access" meds also are only allowed to be used for FDA approved indications (i.e. Trintellix is approved for MDD but I'm BP2). I started Lamictal on Thursday. 25mg every other day for 2 weeks. Then 25mg every day for two weeks. Then we'll decide if we want to increase it again to 50mg for another two weeks or if we want to increase the Depakote or Rexulti. I don't recall Lamictal having such a difficult startup when it comes to GI discomfort. I remember the antsy almost anxious feeling, and I remember the headaches, but I'm also having nausea, some mild stomach cramping, diarrhea, but fortunately no vomitting. Has anyone else ever taken Depakote and started Lamictal and found they had a hard time. Better yet has anyone ever taken Lamictal both with AND without Depakote and found it less tolerable when taken with Depakote? I am aware of the medication interaction between these two meds. So I know that Depakote is going to increase Lamictal blood levels and might amplify some of these side effects. It's just more difficult than I remembered from the last time I took it years ago when I wasn't on Depakote and I wasn't really expecting it to be this much worse. Granted, I've only taken two doses at this point. So I might be jumping the gun and might find that I feel better later this week. But I'm also supposed to be discontinuing the Trintellix on Thursday. And if I'm still having a hard time adjusting to the Lamictal, stopping Trintellix at the same time could make me miserable, and I know that. Anyone have two cents?